MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 HI-FLOW KIT; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 HI-FLOW KIT; NRY
Catalog Number 5MAXACE068KIT
Medical Device Problem Codes Kinked (1339); Aspiration Issue (2883)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the penumbra system ace 68 reperfusion catheter (ace68) was kinked approximately 28.0, 79.0, 80.0, and 91.0 cm from the hub.Conclusions: evaluation of the returned ace68 confirmed it was kinked.This damage may have occurred due to forceful manipulation of the ace68 during navigation of patient anatomy or advancement through the neuron max.The observed kink likely contributed to the lack of aspiration reported in the complaint.The neuron max mentioned in the complaint was not returned for evaluation.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the internal carotid artery (ica)/middle cerebral artery (mca) to treat an ischemic stroke using penumbra system ace 68 hi-flow kits (kits).During the procedure, while using a penumbra system ace 68 reperfusion catheter (ace68) with a neuron max 6f 088 long sheath (neuron max), the aspiration stopped working; therefore, the ace68 was removed.Upon removal, the physician noticed that the ace68 was kinked around the mid-shaft.Therefore, the procedure was completed using a new kit and the same neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the ace68 was kinked approximately 28.0, 79.0, 80.0, and 91.0 cm from the hub, however; fluid was aspirated through the ace68 without issue."510(k) #¿ to k161640.

Brand Name
PENUMBRA SYSTEM ACE 68 HI-FLOW KIT
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6937898
Report Number3005168196-2017-01765
Device Sequence Number1443799
Product Code NRY
UDI-Device Identifier00814548016597
UDI-Public00814548016597
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K161640
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/14/2019
Device Catalogue Number5MAXACE068KIT
Device Lot NumberF70596
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2017
Initial Date Received by Manufacturer 09/15/2017
Supplement Date Received by Manufacturer09/15/2017
Initial Report FDA Received Date10/10/2017
Supplement Report FDA Received Date06/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR